I have been taking citalopram for about 18 months and throughout this time have found that my libido has been reducing steadily. I am much improved since I began treatment and have had counselling during this time, which I think helped. I don't know what happens know.
The popular medications known as selective serotonin reuptake inhibitors or SSRIs see box can help lift people out from under a dark cloud of depression. But there are some side effects from antidepressants, including those that can affect your sex life. In addition to reducing interest in sex, SSRI medications can make it difficult to become aroused, sustain arousal, and reach orgasm.
Loss of sexual desire and difficulties performing during intimate encounters can be symptoms of depression, but they can also be side effects of many medications used to treat depression. While antidepressants are often integral to managing depression, sexuality is an important piece of a healthy life for many people. Experiencing sexual side effects from antidepressants can be frustrating and disheartening, but there are ways to address them. Depression and antidepressant medications can cause symptoms such as low libidovaginal dryness, and erectile dysfunction.
AIM: In order to evaluate the effect of chronic administration of two SSRIs, citalopram and fluoxetine, on normal sexual function, we studied the parameters of male sexual behavior, erectile function, and ejaculation on 48 healthy male volunteers, aged A delay in the ejaculation time was observed both during citalopram and during fluoxetine treatment when compared with placebo, reaching a statistical significance only with citalopram. During the treatment with citalopram and fluoxetine, the IIEF score of all items decreased except for those items related to sexual desire; however, the scores were significantly lower only for the citalopram treatment.
An orgasm, or the ability to get out of bed tomorrow morning? Some of the most important life- and sanity-saving medications can also have a dampening effect on your sex life, so these are the kinds of decisions that millions of Americans are forced to make every day. Read on for your guide to the effects your medications are having on your sex life and what you can do about it.
She then began taking antidepressant medication. Her libido nosedived. She began struggling to orgasm, and sex with her husband of 10 years dwindled to one encounter every few months.
Have a question about sex or sexual health? Send it to sexQs buzzfeed. We've gotten A LOT of questions about how antidepressants are screwing with your libido and orgasms. This is such an important topic and something that will probably affect lots of people at some point in their lives.
I am menopausal and trying to decide if this is lowering my sex drive or if it's caused by any meds I'm taking. When I try to think about sex, all I come up with is the mechanics of it. It's not sexy.